Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Can overdose of paracetamol causes drowsiness and loss of consciousness?

Apr 2013
User rating for this question
Answered by

General Surgeon
Practicing since : 2009
Answered : 3076 Questions
I'm unsure of why when I had taken an overdose of paracetamol- in which I was treated for- I started to get drowsy and loose consciousness in the first four hours until treatment of acystaline (the antidote)? I didn't think paracetamol had that affect.
Posted Thu, 20 Feb 2014 in Medicines and Side Effects
Answered by Dr. Ivan R. Rommstein 23 minutes later
Brief Answer: Hi and welcome to XXXXXXX Detailed Answer: Thanks for the query. It can have these effects and this is not unusual. Usually there is abdominal pain,nausea and vomiting but some other symptoms may occur such as palor,sweating, encephalopathy or hypoglycaemia and last 2 can lead to drowsiness. So you were lucky that it didnt cause serious liver damage. Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor